MAUDE Adverse Event Report: COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL

COOK INC NCIRCLE TIPLESS STONE EXTRACTOR; FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Catalog Number NTSE-022115-UDH-MB
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Code Available (3191)
Date of Event 03/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the tip of a ncircle tipless stone extractor broke during an urs procedure.The device was removed and forceps were used to retrieve the detached tip.Another like device was used to complete the procedure as intended.There were no adverse consequences to the patient as a result of this reported issue.
 
Additional Manufacturer Narrative
A visual inspection and functional testing of the returned device was conducted.In addition, a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications was performed.One device was returned for investigation.The device was returned with the handle between the open and closed positions.The basket formation was in the closed position.The collet knob is tight and secure.The male luer lock adaptor (mlla) is tight.The polyethylene terephthalate tubing (pett) measures 1 cm in length.A functional test noted the handle actuates the basket formation.A visual examination noted that one wire is attached to the cannula and one wire is separated and returned in a specimen cup.The device history record was reviewed and noted there were no non-conformance issues related to the reported failure mode.A review of complaints history revealed this complaint is the only one associated with lot number 7874587.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The ntse-022115-udh-mb is used for stone manipulation and removal in the urinary tract.The nitinol wire allows the basket to retain its shape following extreme torsion.The tipless design allows the basket to open at the base of the calyx and encircle the stone.The tipless design also reduces the likelihood of mucosal damage and perforation.There is no information regarding the procedure or any procedural difficulties that may have contributed to the basket breaking off.Per the instructions for use (ifu), ¿do not use excessive force to manipulate this device.Damage to the device may occur.¿ it is not known if the device was tested prior to use.There is no information about preparation or handling of the device.There is no information stating whether the white plastic handle was in the straight position towards the patient¿s body or pointed towards the ceiling.There is no information regarding other devices used in this procedure with the ntse-022115-udh-mb that may have contributed to the broken basket.There is no information regarding patient anatomy that may have contributed to the broken basket.The complaint device was found to have a separated basket with the basket wire having pulled free from the cannula.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during use of the device.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Evaluation / investigation.A visual inspection and functional testing of the returned device was conducted.In addition, a review of complaint history, the device history record, instructions for use, manufacturing instructions, quality control data, and specifications was performed.One device was returned for investigation.The device was returned with the handle between the open and closed positions.The basket formation was in the closed position.The collet knob is tight and secure.The male luer lock adaptor (mlla) is tight.The polyethylene terephthalate tubing (pett) measures 1 cm in length.A functional test noted the handle actuates the basket formation.A visual examination noted that one wire is attached to the cannula and one wire is separated and returned in a specimen cup.The device history record was reviewed and noted there were no non-conformance issues related to the reported failure mode.A review of complaints history revealed this complaint is the only one associated with lot number 7874587.Based on the investigation evaluation, there is no indication that a design or process related failure mode contributed to this event.Current controls for manufacturing are in place to assure functionality and device integrity prior to shipping.Review of production and quality documentation did not observe any specific issues with current manufacturing or quality controls that may have contributed to this incident.The ntse-022115-udh-mb is used for stone manipulation and removal in the urinary tract.The nitinol wire allows the basket to retain its shape following extreme torsion.The tipless design allows the basket to open at the base of the calyx and encircle the stone.The tipless design also reduces the likelihood of mucosal damage and perforation.There is no information regarding the procedure or any procedural difficulties that may have contributed to the basket breaking off.Per the instructions for use (ifu), ¿do not use excessive force to manipulate this device.Damage to the device may occur.¿ it is not known if the device was tested prior to use.There is no information about preparation or handling of the device.There is no information stating whether the white plastic handle was in the straight position towards the patient¿s body or pointed towards the ceiling.There is no information regarding other devices used in this procedure with the ntse-022115-udh-mb that may have contributed to the broken basket.There is no information regarding patient anatomy that may have contributed to the broken basket.The complaint device was found to have a separated basket with the basket wire having pulled free from the cannula.Devices are inspected for damage and functionality prior to packaging.The observed damage likely occurred during use of the device.Measures have been initiated to address this failure mode.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
NCIRCLE TIPLESS STONE EXTRACTOR
Common Device Name
FFL DISLODGER, STONE, BASKET, URETERAL, METAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7370127
Report Number1820334-2018-00698
Device Sequence Number37512
Product Code FFL
UDI-Device Identifier00827002187771
UDI-Public(01)00827002187771(17)200501(10)7874587
Combination Product (Y/N)N
Initial Reporter CountryMY
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberNTSE-022115-UDH-MB
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/06/2018
Supplement Date Received by Manufacturer04/17/2018
Initial Report FDA Received Date03/26/2018
Supplement Report FDA Received Date04/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;